Florida, 2022Tropical Storm and Tropical Depression in Florida, June 3 to 4, 2022
June 3 to 4, 2022 · NWS MLB · 4 events in 4 counties and zones
Potential Tropical Cyclone One (PTC1) developed near the Yucatan Peninsula on June 2, and tracked across the southeastern Gulf of Mexico on June 3. PTC1 crossed the southern Florida peninsula from late evening on June 3 through the late afternoon on June 2.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Potential Tropical Cyclone One (PTC1) developed near the Yucatan Peninsula on June 2, and tracked across the southeastern Gulf of Mexico on June 3. PTC1 crossed the southern Florida peninsula from late evening on June 3 through the late afternoon on June 2. Outer rain bands from PTC1 brought gusts to tropical storm force to the barrier islands and Intracoastal Waterway of the Treasure Coast and far southern Brevard County from late evening on June 4 through late afternoon on June 5. Sustained winds briefly reached sustained tropical storm force along the barrier island of far northern Indian River County. There were no direct or indirect tropical storm-related fatalities, and little to no other impacts from PTC1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 3, 7:31 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 3, 7:31 PM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
831 PM EDT Fri Jun 3 2022
.UPDATE...
Showers continue to stream northward into the local area ahead of
Potential Tropical Cyclone (PTC) One this evening, which is
expected to strengthen into a tropical storm late tonight. This
activity will continue through the overnight hours, with the
highest coverage and heaviest showers occurring across the south.
PoPs ranging from 50-70% across Brevard and Osceola Counties,
20-50% along and north of I-4, and 90% along and inland from the
Treasure Coast. Lightning storms cannot be ruled out, but showers
will be the prevailing feature. As we progress through the
overnight and PTC One approaches, increasing squalls pushing up
from the south could contain gusty winds to around 40mph. However,
the strongest winds are expected to move ashore after daybreak.
Heavy rainfall will be the primary threat, with the Okeechobee and
the Treasure Coast Counties forecast to receive 4-8", with
locally up to 10" possible, through Saturday. Residents are urged
not to drive through flooded roadways, which can be extremely hard
to see at night. A brief tornado or two will be possible from
Brevard/Osceola Counties southward. Overnight low temperatures in
the upper 60s to lower 70s.
&&
.AVIATION...
Scattered light rain continues with occasional MVFR/IFR conditions
from KMLB southward along the Treasure Coast. CIGs will trend lower
overnight and spread MVFR/IFR northward to most of the terminals.
VIS reductions to MVFR are possible with heavier rain. SE winds will
continue thru 09z before increasing and turning out of the ENE. The
highest gusts of 30-35 kts are possible from KMLB southward between
12z-18z. VCSH may linger at northern sites thru the end of the
period but rain looks to end for KTIX and points south after 23z.
&&
.MARINE...
Boating conditions will deteriorate through the night tonight, as
winds increase and an increasing number of squalls push northward,
particularly across the south. Tropical Storm Warnings are in
effect for all of the local Atlantic zones. S winds 15-20kts
backing SE and increasing to up to 25kts south of Sebastian Inlet
by daybreak. Seas 2-4ft also building to up to 5-7ft off of the
Treasure Coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 84 74 88 / 40 70 30 30
MCO 72 84 73 91 / 50 80 30 40
MLB 72 83 73 88 / 70 90 40 40
VRB 71 84 71 88 / 90 90 40 40
LEE 72 85 73 90 / 40 60 20 40
SFB 72 83 73 90 / 50 70 30 40
ORL 74 85 75 91 / 50 80 30 40
FPR 71 84 71 88 / 90 90 50 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late Saturday night for Coastal Indian River-
Coastal Martin-Coastal Saint Lucie-Inland Indian River-
Inland Martin-Inland Northern Brevard-Inland Saint Lucie-
Inland Southern Brevard-Mainland Northern Brevard-Mainland
Southern Brevard-Northern Brevard Barrier Islands-
Okeechobee-Osceola-Southern Brevard Barrier Islands.
Tropical Storm Warning for Coastal Indian River-Coastal Martin-
Coastal Saint Lucie-Inland Indian River-Inland Martin-
Inland Northern Brevard-Inland Saint Lucie-Inland Southern
Brevard-Mainland Northern Brevard-Mainland Southern Brevard-
Northern Brevard Barrier Islands-Okeechobee-Osceola-
Southern Brevard Barrier Islands.
AM...Tropical Storm Warning for Flagler Beach to Volusia-Brevard
County Line 0-20 nm-Flagler Beach to Volusia-Brevard County
Line 20-60 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
Leahy/Kelly/Schaper/HaleyHazardous weather outlook, Jun 3, 6:29 PM EST, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
729 PM EDT Fri Jun 3 2022
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-040400-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
729 PM EDT Fri Jun 3 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TONIGHT.
.THUNDERSTORM IMPACT...
A few lightning storms will be possible through the overnight
hours, as tropical moisture moves north across the area. Brief
heavy rainfall, gusty winds, and lightning strikes will be the
main hazards. For more info on the tropical hazards, refer to the
Hurricane Local Statement or visit www.weather.gov/mlb/hti
.FLOOD IMPACT...
For more info on the tropical hazards, refer to the Hurricane
Local Statement or visit www.weather.gov/mlb/hti
.MARINE THUNDERSTORM GUST IMPACT...
A few lightning storms will be possible through the overnight
hours, as tropical moisture moves north across the area and could
produce gusty winds. For more info on the tropical hazards, refer to
the Hurricane Local Statement or visit www.weather.gov/mlb/hti
.WIND AND SEA IMPACT...
For more info on the tropical hazards, refer to the Hurricane
Local Statement or visit www.weather.gov/mlb/hti
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Potential Tropical Cyclone One will reach the closest point of
approach to the area Saturday. Tropical storm conditions are
forecast for a portion of the area Saturday, with rapidly
improving conditions early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.
Leahy
Tropical Depression, Coastal St. Lucie
- When
- June 3, 10:00 PM EST to June 4, 1:00 PM EST
- Where
- Coastal St. Lucie forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 27.381, -80.445 (the zone’s center; the record gives no point)
In Saint Lucie County, sustained winds remained below tropical storm force with the strongest winds occurring in outer rain bands along the barrier islands and Intracoastal Waterway. The highest peak wind gust measured was at North Hutchison Island (50 mph from the east at 0620LST on June 4).
Tropical Depression, Coastal Martin
- When
- June 3, 10:00 PM EST to June 4, 1:00 PM EST
- Where
- Coastal Martin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 27.082, -80.398 (the zone’s center; the record gives no point)
In Martin County, sustained winds remained below tropical storm force with the strongest winds occurring in outer rain bands along the barrier islands and Intracoastal Waterway. The highest peak wind gust measured was at Jensen Beach (44 mph from the east at 0905LST on June 4).
Tropical Storm, Coastal Indian River
- When
- June 4, 1:00 AM EST to 3:00 PM EST
- Where
- Coastal Indian River forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 27.696, -80.574 (the zone’s center; the record gives no point)
In Indian River County, sustained tropical storm force winds briefly affected the far northern barrier island, with gusts to tropical storm force in squalls that affected the rest of the county east of Interstate 95 from early morning through early afternoon on June 4. The highest sustained wind was measured at North Beach (39 mph from the southeast at 1245LST on June 4) and the peak gust was at Indian River Shores (45 mph from the east at 0850LST on June 4).
Tropical Depression, Southern Brevard Barrier Islands
- When
- June 4, 4:00 AM EST to 4:00 PM EST
- Where
- Southern Brevard Barrier Islands forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 28.300, -80.701 (the zone’s center; the record gives no point)
In Brevard County, sustained winds remained below tropical storm force with the strongest winds occurring in outer rain bands in the far southern portion of the county. The highest peak wind gust measured was at the Melbourne Beach Barrier Island Sanctuary (48 mph from the east-northeast at 1117LST on June 4).
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Florida, June 3 to 4, 2022$70,000 · 4 events
- Hail and Damaging Winds in South Carolina, June 3, 2022$55,000 · 1 in hail · 8 events
- Flash Flood and Hail in Texas, June 3, 2022$40,000 · 1 in hail · 6 events
- Tornadoes and Hail in Colorado, June 3, 20221 in hail · 15 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 3 to 4, 202251 kt wind · 14 events
- Hail and Damaging Winds in South Carolina, June 3, 2022$500 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 3, 2022$20 · 1.75 in hail · 9 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 3 to 4, 20227 events
- Tornadoes and Hail in Colorado, June 3, 2022$5,000 · EF0 · 6 events
- Hail and Damaging Winds in North Carolina, June 3, 20221.5 in hail · 5 events
- Hail and Damaging Wind in New Mexico, June 3, 20221.75 in hail · 4 events
- Hail and Damaging Wind in New Mexico, June 3, 20222 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1021626, 1021627, 1021622, 1021625.